Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 24, NWS Cheyenne, WY

December 14, 2006

NWS Cheyenne, WY issued this high wind warning at Dec 14, 2006, 10:28 PM MST. It took effect at Dec 14, 2006, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 10:28 PM MST (05:28 UTC)
In effect from
Dec 14, 2006, 11:00 PM MST
Expired
Dec 15, 2006, 11:00 AM MST
In force
12 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 150528
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 PM MST THU DEC 14 2006

...HIGH WIND FOR PORTIONS OF SOUTHEAST WYOMING...

.AFTER A LULL IN THE ACTION STRONG WEST WINDS ARE EXPECTED TO BLOW
OVERNIGHT AND PERSIST THROUGH LATE FRIDAY MORNING.

WYZ066-067-069-151330-
/O.NEW.KCYS.HW.W.0024.061215T0600Z-061215T1800Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
1028 PM MST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY. 

WEST WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND REACH HIGH WIND
CRITERIA AND PERSIST THROUGH LATE FRIDAY MORNING. THE STRONG WINDS
ARE FORECAST IN THE USUAL WIND PRONE AREAS WEST OF CHEYENNE OVER
THE SUMMIT TO LARAMIE. ALSO STRONG WINDS ARE EXPECTED ALONG
INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND ESPECIALLY NEAR THE
BORDEAUX EXIT. PERSONS DRIVING LIGHT OR HIGH PROFILE VEHICLES
SHOULD BE PREPARED FOR SUDDEN STRONG GUSTS OF WIND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
GRIFFITH
3 follow-up statements
000 
WWUS75 KCYS 151027
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MST FRI DEC 15 2006

...HIGH WIND FOR PORTIONS OF SOUTHEAST WYOMING...

.WINDY CONDITIONS WILL CONTINUE THROUGH THE EARLY MORNING ACROSS
THE WIND CORRIDOR ACROSS SOUTHEAST WYOMING.

WYZ069-151130-
/O.CAN.KCYS.HW.W.0024.000000T0000Z-061215T1800Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
327 AM MST FRI DEC 15 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

OVERNIGHT SUSTAINED WIND OBSERVATIONS AT CHEYENNE AND NEARBY
MESONET OBSERVATIONS HAVE REMAINED AT OR BELOW 14 MPH. THUS THE
HIGH WIND WARNING HAS BEEN CANCELLED. HOWEVER...WINDS WILL
INCREASE IN THE LATE AFTERNOON AND THROUGH THE LATE EVENING TODAY.
EXPECT BORDERLINE HIGH WIND CRITERIA WINDS THIS AFTERNOON OF 25 TO
35 MPH WITH GUST UP TO 55 MPH.

$$

WYZ066-067-151800-
/O.CON.KCYS.HW.W.0024.000000T0000Z-061215T1800Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
327 AM MST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED ARE EXPECTED TO
CONTINUE ALONG THE WIND CORRIDOR REGION OF SOUTHEAST WYOMING THROUGH
THE EARLY MORNING...PARTICULARLY ALONG ALONG INTERSTATE 80 NEAR
THE SUMMIT AND ALONG INTERSTATE 25 NEAR BORDEAUX. ALTHOUGH THE
BORDEAUX OBSERVATIONS AT 3 AM MST RECORDED 50 TO 55 MPH WIND
GUSTS...WINDS GUSTS ARE STILL EXPECTED TO RANGE BETWEEN 55 AND 65
MPH THROUGH THE EARLY MORNING. THERE WILL BE A BRIEF DECREASE IN
WINDS IN THE LATE MORNING AND EARLY AFTERNOON...THEN WINDS WILL
ONCE AGAIN INCREASE IN THE LATE AFTERNOON THROUGH THE EVENING. PERSONS
DRIVING LIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR
PERIODIC AND SUDDEN STRONG GUSTS OF WIND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KCYS 151631
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
931 AM MST FRI DEC 15 2006

WYZ066-067-151800-
/O.CON.KCYS.HW.W.0024.000000T0000Z-061215T1800Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
931 AM MST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

AT 9 AM...WINDS ACROSS THE MOUNTAINS WERE SOUTHWEST AT 25 TO 35 MPH
WITH GUSTS TO 50 MPH. AT THE LOWER ELEVATIONS...WINDS WERE WEST
AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

WINDS ARE EXPECTED TO INCREASE IN SPEED THIS MORNING. AT LOWER
ELEVATIONS OF PLATTE COUNTY...YOU CAN EXPECT SOUTHWEST WINDS OF 30
TO 40 MPH WITH GUSTS TO 60 MPH. ACROSS THE LARAMIE RANGE...SOUTHWEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL OCCUR.

DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY NEAR
BORDEAUX AND ALONG INTERSTATE 80 NEAR THE SUMMIT BETWEEN CHEYENNE
AND LARAMIE...ARE ADVISED TO WATCH FOR THESE STRONG AND DAMAGING
WINDS. PLEASE KEEP A FIRM GRIP ON THE STEERING WHEEL. LOOSE
OBJECTS SHOULD BE SECURED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

RUBIN
000 
WWUS75 KCYS 151812
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1112 AM MST FRI DEC 15 2006

WYZ066-067-151915-
/O.EXP.KCYS.HW.W.0024.000000T0000Z-061215T1800Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
1112 AM MST FRI DEC 15 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. ALTHOUGH WINDS WILL
CONTINUE TO BE STRONG...WINDS ARE EXPECTED TO REMAIN BELOW HIGH
WIND CRITERIA THROUGH THE AFTERNOON HOURS.

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 3:44 PM MST, 6 hours 44 minutes earlier.

Area forecast discussion, Dec 14, 3:44 PM MST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MST THU DEC 14 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...WEAK RIDGING AHEAD OF
THE NEXT SYSTEM IS SLOWLY STRETCHING THE 150KT JET TO THE NORTH AND
EAST REMOVING THE REGION FROM ITS WINDY SUBSIDENCE QUADRANT.
MEANWHILE...SURFACE GRADIENTS WILL GRADUALLY WEAKEN THROUGHOUT THE
LATE AFTERNOON...SO THE HIGH WIND WARNING SHOULD HAVE NO PROBLEM
EXPIRING ON TIME.  THE MID LEVELS WILL BECOME DRIER THIS EVENING
UNDER THE WEAK RIDGE...SO THE STEADY MOUNTAIN PRECIP SHOULD
WANE...BUT THE FLOW WILL STILL BE FAVORABLE FOR SCATTERED OROGRAPHIC
SHOWERS...SO HAVE KEPT LOW GRADE POPS IN THROUGH THE PERIOD
OVERNIGHT.  FRIDAY WILL SEE A RETURN TO STRONG SOUTHWEST UPPER FLOW
AS A PACIFIC TROUGH APPROACHES THE COAST.  A PRONOUNCED THICKNESS
RIDGE IN BOTH THE NAM AND GFS WILL MARK LEE TROUGH FORMATION DURING
THE DAY ALSO.  THIS SPELLS ANOTHER WARM AND WINDY DAY FOR THE ENTIRE
CWA WITH BOTH PROCESSES IN GEAR.  LATE TOMORROW NIGHT THE ASSOCIATED
SURFACE TROUGH AHEAD OF THE MAIN UPPER TROUGH WILL CROSS AS A WEAK
COLD FRONT.  SCATTERED SNOW SHOWERS WILL BE POSSIBLE NEAR AND BEHIND
THE FRONT...BUT CROSS SECTIONS REVEAL A MOSTLY DRY ATMOSPHERE UNTIL
SATURDAY MORNING...ONLY SUFFICIENT FOR SLIGHT CHANCE POPS.  THE
MOUNTAINS WILL BE A DIFFERENT STORY WITH PLENTY OF AVAILABLE MID
LEVEL MOISTURE FOR SHOWERS BEGINNING LATE FRIDAY.

.LONG TERM...SW FLOW WILL OCCUR ALOFT SAT AS AN UPPER TROUGH
CONTINUES TO MOVE INLAND ALONG THE CA COAST.  MOISTURE WILL BE DEEP
OVER THE AREA ESPECIALLY WEST OF THE LARAMIE RANGE.  PIECES OF
ENERGY WILL EJECT OUT OF THE MAIN TROUGH AND MOVE ACROSS THE CWA SAT
AND SUN.  MAY NEED SOME WINTER WEATHER HIGHLIGHTS FOR SATURDAY AND
SATURDAY NIGHT WEST OF THE LARAMIE RANGE...BUT WILL LET THE MID
SHIFT TAKE ANOTHER LOOK.  8 TO 12 INCHES OF SNOW IS POSSIBLE IN THE
MOUNTAINS ON SAT.  THE SNOW WILL SPREAD EAST OF THE LARAMIE RANGE
SAT NIGHT.  THE UPPER TROUGH AXIS WILL CONTINUE TO MOVE EAST...INTO
THE FOUR CORNERS AREA SUNDAY.  ON MONDAY...THE TROUGH WILL DIG
FURTHER TO THE SOUTH AND A CLOSED LOW WILL FORM OVER SRN CA AND AZ.
ANOTHER UPPER TROUGH AXIS WILL SWING ACROSS MT AND INTO THE NORTHERN
PLAINS MON.  WILL CONTINUE A CHANCE OF SNOW FOR THE ENTIRE CWA SUN
AND MON.  TUES THROUGH THUR LOOKS DRY AS THE UPPER TROUGH AXIS MOVES
EAST OF THE AREA AND NW FLOW SETS UP ALOFT.  HIGH TEMPERATURES WILL
BE AROUND NORMAL SAT...5 TO 10 DEGREES BELOW NORMAL FOR SUN THROUGH
TUESDAY...AND AROUND NORMAL FOR WED AND THUR.

.AVIATION...SFC WINDS SHOULD DIMINISH BY SUNSET ACRS THE FLIGHT
AREA...BUT ANOTHER STRONG JET STREAM WILL PUSH INTO WYOMING DURING
THE DAY FRIDAY SO SURFACE WINDS WILL RETURN.  OROGRAPHIC PRECIP WILL
CONTINUE ALONG WITH SEVERE MOUNTAIN WAVE TURBULENCE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...SOWKO
LONG TERM....DAUGHERTY
Hazardous weather outlook, Dec 14, 4:25 PM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MST THU DEC 14 2006

WYZ061>067-069-152330-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
425 PM MST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL SLOWLY
SUBSIDE THIS EVENING. IN THE MOUNTAINS THE WINDS WILL BE
SUSTAINED AT 30 TO 40 MPH EARLY THIS EVENING WITH GUSTS TO 55 MPH
BEFORE SUBSIDING LATER TONIGHT. THE WINDS WILL PRESENT A NUISANCE
TO TRAVEL THIS EVENING...ESPECIALLY FOR THOSE DRIVING LIGHTWEIGHT
OR HIGH PROFILE VEHICLES. .

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY SNOW IS EXPECTED FOR CARBON COUNTY THIS
WEEKEND...ESPECIALLY OVER THE MOUNTAINS. UP TO A FOOT OF SNOW MAY
FALL ACROSS THE HIGHER ELEVATIONS ON SATURDAY AND SUNDAY ALONG
WITH STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-068-070-152330-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
425 PM MST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW IS POSSIBLE THIS WEEKEND FOR THE PLAINS OF SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE. AT THIS TIME...IT APPEARS ONLY
AN INCH OR TWO OF ACCUMULATION IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

SOWKO

In the hours before

Local storm report, Dec 14, 6:03 PM MST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MST THU DEC 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     SNOW             20 SE SARATOGA          41.25N 106.54W
12/14/2006  E24.0 INCH       CARBON             WY   PUBLIC

            THE WAIST DEEP SNOW THAT WAS REPORTED LAST NIGHT AT THE
            MEDICINE BOW LODGE WAS IN THE HIGHER ELEVATIONS ABOVE
            9000FT, NOT AT THE LODGE. AMOUNTS AT THE LODGE WERE
            CLOSER TO 3-5 INCHES

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:35 PM MSTWinter Storm WatchCYSCrook, Weston13 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.